Alert archive / Ohio / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 48, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 1, 2025, 3:54 PM EDT for Ashtabula County, Geauga County, Lake County, Ohio. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2025, 3:54 PM EDT (19:54 UTC)
- Expired
- May 1, 2025, 5:00 PM EDT
- In force
- 66 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Ashtabula County, OH, Geauga County, OH, Lake County, OH
The radar
The Cleveland radar (KCLE), 98 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 4:28 PM EDT | TSTM WND DMG | 3 Sw Jefferson, OH | Ashtabula County EMA reported trees down in the areas of Roaming Shores, Morgan Township, and Jefferson. Time estimated via radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 1:22 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1293 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
152
WUUS51 KCLE 011954
SVRCLE
OHC007-055-085-012100-
/O.NEW.KCLE.SV.W.0048.250501T1954Z-250501T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
354 PM EDT Thu May 1 2025
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Northeastern Geauga County in northeastern Ohio...
Northeastern Lake County in northeastern Ohio...
Ashtabula County in northeastern Ohio...
* Until 500 PM EDT.
* At 354 PM EDT, a severe thunderstorm was located near Chardon,
moving northeast at 35 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
damage to trees and power lines.
* Locations impacted include...
Painesville, Ashtabula, Conneaut, Chardon, Geneva-On-The-Lake,
Geneva, Madison, North Kingsville, Perry, Austinburg, Montville,
Kingsville, Hartsgrove, Roaming Shores, Pierpont, North Perry,
Thompson, Rock Creek, Edgewood, and Plymouth Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4168 8052 4156 8119 4176 8126 4185 8104
4187 8090 4189 8082 4191 8080 4191 8077
4192 8075 4192 8072 4198 8052
TIME...MOT...LOC 1954Z 237DEG 31KT 4164 8111
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Jaszka2 follow-up statements
685
WWUS51 KCLE 012021
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
421 PM EDT Thu May 1 2025
OHC007-055-085-012100-
/O.CON.KCLE.SV.W.0048.000000T0000Z-250501T2100Z/
Geauga OH-Lake OH-Ashtabula OH-
421 PM EDT Thu May 1 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHEASTERN GEAUGA...NORTHEASTERN LAKE AND ASHTABULA COUNTIES...
At 420 PM EDT, a severe thunderstorm was located near Ashtabula,
moving northeast at 45 mph. Other severe storms were located near
Perry and Roaming Shores and were also moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
Locations impacted include...
Painesville, Ashtabula, Conneaut, Geneva-On-The-Lake, Geneva,
Madison, North Kingsville, Perry, Austinburg, Montville, Kingsville,
Hartsgrove, Roaming Shores, Pierpont, North Perry, Thompson, Rock
Creek, Edgewood, Plymouth Center, and North Madison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4165 8122 4166 8123 4176 8126 4185 8104
4187 8090 4189 8082 4191 8080 4191 8077
4192 8075 4192 8072 4198 8052 4168 8052
4158 8106 4165 8108
TIME...MOT...LOC 2020Z 231DEG 37KT 4181 8084
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Jaszka090
WWUS51 KCLE 012034
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
434 PM EDT Thu May 1 2025
OHC055-085-012044-
/O.CAN.KCLE.SV.W.0048.000000T0000Z-250501T2100Z/
Geauga OH-Lake OH-
434 PM EDT Thu May 1 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GEAUGA AND
NORTHEASTERN LAKE COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
northeastern Ohio.
LAT...LON 4167 8092 4187 8091 4187 8090 4189 8082
4191 8080 4191 8077 4192 8075 4192 8072
4198 8052 4172 8052 4166 8065 4163 8077
TIME...MOT...LOC 2034Z 239DEG 34KT 4188 8065
$$
OHC007-012100-
/O.CON.KCLE.SV.W.0048.000000T0000Z-250501T2100Z/
Ashtabula OH-
434 PM EDT Thu May 1 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR CENTRAL ASHTABULA COUNTY...
At 434 PM EDT, a severe thunderstorm was located over North
Kingsville, or near Conneaut, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
Locations impacted include...
Ashtabula, Conneaut, North Kingsville, Austinburg, Kingsville,
Roaming Shores, Pierpont, Rock Creek, Edgewood, Kelloggsville, and
Plymouth Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4167 8092 4187 8091 4187 8090 4189 8082
4191 8080 4191 8077 4192 8075 4192 8072
4198 8052 4172 8052 4166 8065 4163 8077
TIME...MOT...LOC 2034Z 239DEG 34KT 4188 8065
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JaszkaWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:34 PM EDT, 20 minutes earlier.
Area forecast discussion, May 1, 3:34 PM EDT, 20 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 334 PM EDT Thu May 1 2025 .SYNOPSIS... With low pressure in the area tonight, a cold front will move through the region Friday, with yet another area of low pressure moving in from the southwest for the weekend, lingering into early next week. && .NEAR TERM /THROUGH FRIDAY NIGHT/... Ongoing convective activity along a prefrontal trough across the CWA this afternoon, moving eastward through northern OH and eventually northwestern PA. A warm front has lifted through the region this morning and early afternoon, bringing dewpoints into the 60F range and temperatures in the upper 70s to around 80F. Destabilization occurring downstream of the line of storms and do expect strengthening further east. On the synoptic scale, this activity is ahead of a cold front still back in Illinois. Surface low near ORD will track northeastward, remaining west of our CWA, and this will keep the cold front from coming through tonight. Expecting most of the convection to subside, but some low end POPs will still be carried into the tonight period. Flow aloft remains southwesterly, and the upper trough over the upper midwest will sink southward and gradually become cutoff through the remainder of the near term period. Without much eastward progression also due to a newly developed surface low further west, the surface system will be slow to exit, and as such, will have another chance for convection Friday. Despite the slow moving nature of the cold front into and through the CWA for Friday, it will eventually make its way through, and the convective risk will become more focused on the southeastern zones of the CWA where the latest SPC out look gives a marginal risk for severe thunderstorms. After this threat, the upper level low cutting off over the mid Mississippi Valley will generate yet another surface low, and renew the POPs Friday night from south to north. These will have a lower thunderstorm threat with them, but the active pattern will persist into the short term. Temperatures cooler Friday but still slightly above normal. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... Upper level low settling over the northern Ohio Valley will be the primary weather driver through the short term period. The low will bring in a steady stream of moisture from the south into the region allowing for a cool and rainy weekend. Given the placement of low and moisture plume, areas along and east of the I-71 corridor have the highest potential to see upwards of 1 inch of rainfall this weekend. A few hundred Joules of MUCAPE may enter from the southeast so maintained the slight chance for thunderstorms on Sunday afternoon and early evening. High temperatures will likely top out in the upper 50s to near 60 degrees both Saturday and Sunday afternoon. Overnight lows will dip into the mid 40s each night. && .LONG TERM /MONDAY THROUGH THURSDAY/... The upper low will begin to move eastward through Tuesday night with showers continuing early next week. Models begin to diverge by Tuesday night with the progression of the upper low with the Canadian and the ECMWF pushing the low quickly to the northeast and the GFS keeping the upper low in the vicinity of the Mid-Atlantic coast through mid-week. Temperatures will gradually warm through the long term with highs approaching the 70s on Wednesday. && .AVIATION /18Z Thursday THROUGH Tuesday/... A line of thunderstorms is moving through northern Ohio and will push into western Pennsylvania later this afternoon/evening. Out ahead of these storms, winds are gusting out of the SSW to 30kts. Thunderstorm activity would likely see higher gusts. The window for the thunderstorm activity to move through with the primary line is 18-22Z. Some lingering convective activity in its wake, and also forming out ahead of the line, should be expected, but would be more isolated. Ceilings ahead of the line of storms is generally FL050-080. MVFR expected with the storms and CB included. Brief visibility IFR with storms in the 15-20 minute window is also expected with storm onset. In the wake of a trailing cold front, winds will ease out of the southwest to 10-15kts tonight into Friday, and ceilings will come down to predominant MVFR FL010-020, but isolated IFR FL008 is also possible for a few hours. Outlook...Non-VFR possible in periodic showers and thunderstorms Friday through Monday, particularly in the afternoon and evening hours. && .MARINE... Southerly winds 10-15 knots turn southwesterly by Friday morning as a weak cold front moves south across the lake. Another cold front will cross on Friday evening which will turn winds northerly while decreasing to 10 knots or less. Generally northerly to northeasterly winds hovering between 10 and 15 knots through Sunday. By early Monday winds will favor a northeasterly direction as low pressure lingers to the southwest. For now winds and waves look to remain below small craft criteria through early next week. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...26 NEAR TERM...26 SHORT TERM...13 LONG TERM...13 AVIATION...26 MARINE...13/Saunders
Hazardous weather outlook, May 1, 3:50 PM EDT, 4 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 350 PM EDT Thu May 1 2025 OHZ010>014-020>023-030>033-038-047-089-PAZ001>003-022000- Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Medina-Summit-Portage- Trumbull-Ashland-Wayne-Stark-Mahoning-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford- 350 PM EDT Thu May 1 2025 ...SEVERE THUNDERSTORM WATCH 203 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Thunderstorms are likely this afternoon and evening. A few storms could be severe and contain damaging wind gusts, particularly along and east of the I-71 corridor. An embedded tornado or two and isolated instances of large hail also cannot be ruled out. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorms are possible Friday afternoon and evening ahead of a cold front. There is a low probability that a storm or two could be strong to severe with damaging wind gusts being the primary threat, particularly along and east of the I-71 corridor. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS. LEZ061-142>144-162>169-OHZ003-006>009-017>019-027>029-036-037-022000- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Hancock-Seneca-Huron- Wyandot-Crawford-Richland-Marion-Morrow- 350 PM EDT Thu May 1 2025 This Hazardous Weather Outlook is for Lake Erie, north central Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. Thunderstorms are likely this afternoon and evening but the severe threat has diminished. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorms are possible Friday afternoon and evening ahead of a cold front. There is a low probability that a storm or two could be strong to severe with damaging wind gusts being the primary threat, particularly along and east of the I-71 corridor. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ145>149-022000- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- 350 PM EDT Thu May 1 2025 ...SEVERE THUNDERSTORM WATCH 203 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Thunderstorms are likely this afternoon and evening. A few storms could be severe and contain damaging wind gusts, particularly across the central and eastern basins of the lake. An embedded tornado or two and isolated instances of large hail also cannot be ruled out. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorms are possible Friday afternoon and evening ahead of a cold front. There is a low probability that a storm or two could be strong to severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 1, 3:37 PM EDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
337 PM EDT Thu May 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM Hail 2 SSW Moreland Hills 41.42N 81.44W
05/01/2025 M0.50 Inch Cuyahoga OH Public
&&
ARKLocal storm report, May 1, 3:43 PM EDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
343 PM EDT Thu May 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM Hail University Heights 41.50N 81.54W
05/01/2025 M1.00 Inch Cuyahoga OH Broadcast Media
&&
JSLocal storm report, May 1, 3:44 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
344 PM EDT Thu May 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM Hail 1 NW Solon 41.40N 81.46W
05/01/2025 E1.00 Inch Cuyahoga OH Public
Report from mPING: Quarter (1.00 in.).
&&
ARKLocal storm report, May 1, 3:45 PM EDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
345 PM EDT Thu May 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM Hail 1 SW Mayfield 41.54N 81.45W
05/01/2025 E1.00 Inch Cuyahoga OH Public
&&
ARKLocal storm report, May 1, 3:51 PM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
351 PM EDT Thu May 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM Hail Highland Heights 41.55N 81.48W
05/01/2025 M1.25 Inch Cuyahoga OH Public
&&
ARKLocal storm report, May 1, 3:53 PM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Cleveland OH
353 PM EDT Thu May 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM Tstm Wnd Gst 2 SSW Green 40.92N 81.45W
05/01/2025 M58 MPH Summit OH ASOS
ASOS station KCAK Akron-Canton Regional
Arpt.
0320 PM Tstm Wnd Gst 3 E South Amherst 41.35N 82.18W
05/01/2025 M49 MPH Lorain OH ASOS
ASOS station KLPR Lorain Elyria.
&&The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 6:57 AM EDT | Special Weather Statement | CLE | Knox | 33 min |
| May 1, 12:48 PM EDT | Special Weather Statement | CLE | Hancock | 42 min |
| May 1, 1:15 PM EDT | Special Weather Statement | CLE | Hancock, Wood, Wyandot | 30 min |
| May 1, 1:39 PM EDT | Special Weather Statement | CLE | Crawford, Lucas, Marion, Ottawa, Sandusky, Seneca and 2 more | 36 min |
| May 1, 2:12 PM EDT | Special Weather Statement | CLE | Crawford, Erie, Huron, Marion, Morrow, Richland and 2 more | 33 min |
| May 1, 2:18 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Erie, Huron, Lorain, Seneca | 42 min |
| May 1, 2:28 PM EDT | Special Marine Warning | CLE | 92 min | |
| May 1, 2:41 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Crawford, Huron, Richland | 19 min |
| May 1, 2:53 PM EDT | Special Weather Statement | CLE | Cuyahoga | 22 min |
| May 1, 2:56 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Cuyahoga, Erie, Huron, Lorain, Medina and 1 more | 49 min |
| May 1, 3:07 PM EDT | Special Marine Warning | CLE | 97 min | |
| May 1, 3:13 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Lake, Summit | 47 min |
| May 1, 3:41 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lake, Lorain, Medina, Summit | 34 min |
| May 1, 3:49 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Knox, Wayne | 41 min |
| May 1, 3:57 PM EDT | Special Marine Warning | CLE | 2 hr | |
| May 1, 4:38 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 52 min |
| May 1, 4:56 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 34 min |
| May 1, 5:25 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Stark, Trumbull | 50 min |
| May 1, 6:14 PM EDT | Special Weather Statement | CLE | Trumbull | 31 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.